Individuals who are prescribed the pain pill Percocet should be aware of the overdose symptoms and other warning signs of Percocet abuse. This prescription opioid is extremely addictive and can react with other drugs to cause coma, fatal overdose, and liver failure.
At Indah Recovery, we work with individuals at all stages of the recovery process to help them get back on the right path. Prescription pain medications are a difficult habit to kick, but our individualized addiction treatment programs are supportive and designed with each individual’s needs in mind. Get help with your Percocet addiction today.
What are Percocets?
Percocets are a prescription painkiller that combines narcotic and non-narcotic painkillers to provide maximum relief. Percocets are a specific combination of oxycodone and acetaminophen (Tylenol). This combination provides benefits over single drug administration and combinations with aspirin, which can cause increased bleeding. However, Percocets can cause additional safety concerns when abused.
Percocets are strictly monitored by medical professionals and come with immediate warning risks that include abuse and addiction, REMS requirement to ensure that another safer drug wouldn’t be better, fatal overdose warnings for adults and children, and interaction warnings with a number of other drugs that could cause negative side effects including fatal overdose.
Percocets act to block opioid pain receptors but, in the process, can impact the central nervous system, gastrointestinal tract, cardiovascular system, endocrine system, and immune system by depressing, or slowing down, essential functions.
What are the Signs of Percocet Abuse?
The signs of Percocet abuse are similar to those of any other opiate. Clients should experience pain relief, but with that comes drowsiness, constipation, lethargy, and nausea. Individuals who are sensitive to oxycodone may even experience some confusion and react as if they are in a daze. And while these symptoms are common, Percocets can cause additional health concerns.
Individuals may also experience low blood pressure, weak pulse, slowed or difficult breathing, vomiting, and spasms, as well as more severe symptoms like coma and failure to breathe.
Percocet abuse also comes with a number of non-physical symptoms. Individuals addicted to Percocets will spend a large amount of their time determining how to get the drug. They may even lie to medical professionals to get a prescription, “doctor shop,” or intentionally hurt themselves to get more. You may also notice an increase in lying or risk-taking behaviors and changes in personality or demeanor.
Misuse and abuse can occur quickly when an individual takes the prescription drug, Percocets. Misuse occurs when an individual takes the drug in any way other than the way prescribed. This includes taking too much, taking it too soon, taking it with other drugs or alcohol, and altering how the medication enters the body. By frequently participating in any of these forms of misuse, clients can become addicted to the drug.
What are the Symptoms of a Percocet Overdose?
Percocet overdose mimics an opioid overdose. Typically in incidences of Percocet overdose, individuals will experience slowed breathing, slip into a coma, and can die as a result of their body’s failure to breathe.
However, it is important to note that individuals who overdose on Percocet can be saved with Narcan/Naloxone. This over-the-counter drug can be administered to stop an opioid overdose by immediately canceling out the opioid pain blockers. However, this process immediately transitions the individual into withdrawal.
How to Detox from Percocets
Detox from Percocets should be done in the presence or under the care of a medical professional. By going through detox and managing withdrawal symptoms in a professional facility, clients have the opportunity to reduce the length of time they experience the symptoms and reduce some of the more complex systems through proper medical care.
Percocet withdrawal symptoms can be overwhelming but often aren’t fatal. Most individuals experience:
- Muscle aches
Late symptoms of withdrawal include:
- Abdominal cramping
- Dilated pupils
- Nausea or vomiting
This process takes around 12 hours to begin and can last up to a week. The most severe or late withdrawal symptoms typically occur around the 3 or 4 day mark.
Indah Recovery is a comprehensive addiction treatment program that includes detoxification, treatment, and aftercare planning in its goal to support individuals who have chosen to get clean from prescription pain pills, alcohol, and other drugs. Contact our admissions coordinators today to see if our comprehensive addiction treatment program is best for you.